Seroquel Withdrawal

If you’ve been taking Seroquel for some time and your healthcare provider has decided to take you off for some reason, you will probably be weaned off gradually, even if switching to another medication. This is done to prevent symptoms occurring when withdrawing from Seroquel.

The brain will need to take time to adjust to a reduction of the medication. It is very important to see a doctor before reducing or weaning off this medication, Seroquel should not be stopped abruptly. When trying to withdraw from Seroquel, it may be a good idea to see more than one doctor to check that the recommendations for weaning off the medication are about the same.

There can be a few symptoms from Seroquel withdrawal which may occur if not weaned off slowly. They can include nausea, vomiting, insomnia and symptoms of bipolar disorder (such as depression or mania) and schizophrenia (such as delusions or hallucinations). Some of these symptoms may not improve at all, if they are signs of bipolar disorder or schizophrenia which were there before taking Seroquel.

Although the drug is non addictive and not likely to be abused, as with most medications for mental illness, Seroquel will need to be slowly decreased. It is very important to let your doctor know if you experience any symptoms from Seroquel withdrawal as well. Your doctor should be able to advise of any benefits or risks of any adverse effects from withdrawing from Seroquel, and should be able to come up with a plan to avoid most of the risks for you.

If a patient has developed side effects from taking Seroquel, such as dizziness, drowsiness or low blood pressure this should also be discussed with a health care provider. There are also some serious side effects which may be permanent even after Seroquel withdrawal. These would include diabetes and Tardive dyskinesia, which would need to be reported to a doctor for ongoing treatment.

Some people find it is too difficult to withdraw from the drug, so it would be a good idea to find out if changing to another medication would be better than just going off of Seroquel. Sometimes a health care provider may recommend using Seroquel XR when withdrawing or switching to a long acting antihistamine and an alpha blocker.

Whenever tapering off Seroquel, never try and do it in a hurry. Always cut back very slowly and allow yourself plenty of time between each step down. Many people report having difficulties because they have tried to cut back too fast and then have to go back to the previous dose because they can’t handle it.

It is important to assess how you feel every time the dose is tapered and stay on that dose for at least a few days after any side effects have dissapeared, before trying to decrease the dose any more. There shouldn’t be any hurry for Seroquel withdrawal whether you are just going off this medication or changing to another one. Just make sure never to go cold turkey off of Seroquel.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>